MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-32D
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Joint Dislocation (2374); Inadequate Osseointegration (2646)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding shell loosening was reported.Clinician review of the medical records also confirmed that the patient also had dislocation of the ceramic head from the trident liner.Method & results: product evaluation and results: material analysis of the returned devices indicated: damage consistent with contact against a hard object was observed on the proximal surface of the liner.Biological material was observed on the proximal surface of the shell.Material deformation consistent with impingement against stem was observed on the distal rim of the insert.Scratching was observed on the articulating surface of the insert; this is a common damage mode of uhmwpe.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: x-rays available for review are photographs of films on a viewing box and include an undated ap of the pelvis demonstrating bilateral uncemented total hip arthroplasty with no screws in the acetabulum.The hips are reduced and in nominal position.Another undated ap of the pelvis demonstrates a left uncemented total hip with multiple screws about the acetabulum with the plate and screws for an internal fixation of a pelvic fracture.Two additional undated aps of the pelvis are as previously described with a dislocation of the left hip and approximately a 90° migration of the acetabular component within the host pelvis.No patient demographics, no operative reports, no comprehensive clinical or past medical history, and no examination of the explanted components are available.There is no evidence that the two revisions resulting from trauma, causing a periprosthetic fracture for the first, and a dislocation and implant loosening for the second were related to factors associated with implant design, manufacturing or materials.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: x-rays available for review are photographs of films on a viewing box and include an undated ap of the pelvis demonstrating bilateral uncemented total hip arthroplasty with no screws in the acetabulum.The hips are reduced and in nominal position.Another undated ap of the pelvis demonstrates a left uncemented total hip with multiple screws about the acetabulum with the plate and screws for an internal fixation of a pelvic fracture.Two additional undated aps of the pelvis are as previously described with a dislocation of the left hip and approximately a 90° migration of the acetabular component within the host pelvis.No patient demographics, no operative reports, no comprehensive clinical or past medical history, and no examination of the explanted components are available.There is no evidence that the two revisions resulting from trauma, causing a periprosthetic fracture for the first, and a dislocation and implant loosening for the second were related to factors associated with implant design, manufacturing or materials.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The customer reported that they undertook a revision of an acetabular cup that had moved in situ.Update: patient was walking up stairs and felt something give in left hip + pain.Admitted to a&e on (b)(6) 2019 and then referred to consultant.X rays showed the cup had moved.These had been implanted on (b)(6) 2019, which was a 1st revision due to an acetabular fracture.The fracture was plated at the same time.19-sept-2019 ar.Update based on clinician review of the case: "dislocation of the left hip and approximately a 90°.Migration of the acetabular component within the host pelvis.".

Brand Name
TRIDENT 10° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9197237
Report Number0002249697-2019-03511
Device Sequence Number11500808
Product Code LPH
UDI-Device Identifier07613327039849
UDI-Public07613327039849
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number623-10-32D
Device Lot Number138700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR